I am fairly new to the concept of GERD/Heartburn and am currently undergoing diagnosis evaluation to see what is going on. My doctor currently has me taking the PPI Omeprazole and suggested Tums as needed.
The reason why I am on the Omeprazole is because I have some GERD/Heartburn symptoms, mostly on the Heartburn side but also a bit of Acid Reflux. I have had a CT Abdominal scan for a bit of abdominal pain I was having and my doctor also did bloodwork to check to see if I had a certain type of bacteria in my stomach/intestines. Both came back in the clear and my doctor and I have discussed that I will need to followup with a GI specialist after I get done getting checked out by my Cardiologist.
Anyway I would like some input about the side-effects of taking a PPI like Omeprazole and discuss if the symptoms I have along with it are normal.
I currently have a strange "hiccup/burp" sensation that occurs throughout the day, and usually after I eat. My stomach will feel fine before I eat but afterwards will feel sour and I have found Tums will relieve some chest pressure but will cause my stomach to hurt more. The same goes with pain medication, if I take Aleve it will usually have little effect and my stomach will start to hurt.
I also experience "chest flutters" that are active mostly after I eat and during the nighttime hours (they mainly effect me if I am sitting or laying down. I have tried to elevate myself during my sleep and that usually helps but it has also made my limbs numb whenever I sleep.
Sorry if any of this is unclear and I will do my best to clarify what I am trying to say.